Alert archive / Wisconsin / Wind Advisories in 2014
Wind Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Feb 20, 2014, 3:43 AM CST for 7 counties in Wisconsin. It took effect at Feb 21, 2014, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2014, 3:43 AM CST (09:43 UTC)
- In effect from
- Feb 21, 2014, 12:00 AM CST
- Expired
- Feb 21, 2014, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 19 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807 WWUS73 KGRB 200943 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 343 AM CST THU FEB 20 2014 ...STRONG GUSTY WINDS EXPECTED OVER THE FOX VALLEY AND LAKE SHORE LATE TONIGHT THROUGH MIDDAY FRIDAY... .AS AN INTENSE LOW PRESSURE SYSTEM LIFTS NORTH ACROSS THE CENTRAL UPPER PENINSULA LATE TONIGHT...SOUTHWEST WINDS WILL RAPIDLY STRENGTHEN AND BECOME VERY GUSTY OVER THE FOX VALLEY AND LAKE SHORE. GUSTS UP TO 45 TO 50 MPH WILL BE POSSIBLE LATE TONIGHT INTO FRIDAY MORNING BEFORE WINDS GRADUALLY SUBSIDE FRIDAY AFTERNOON. WIZ022-038>040-048>050-201800- /O.NEW.KGRB.WI.Y.0001.140221T0600Z-140221T1800Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 343 AM CST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY. * SOUTHWEST WINDS WILL BECOME STRONG AND GUSTY AFTER MIDNIGHT AND CONTINUE THROUGH FRIDAY MORNING. * GUSTS UP TO 45 TO 50 MPH WILL BE POSSIBLE. * THE STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. THEY COULD ALSO BLOW AROUND UNSECURED OUTDOOR OBJECTS SUCH AS GARBAGE CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MPC
6 follow-up statements
203 WWUS73 KGRB 201644 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1044 AM CST THU FEB 20 2014 ...STRONG GUSTY WINDS EXPECTED OVER THE FOX VALLEY AND LAKE SHORE LATE TONIGHT THROUGH MIDDAY FRIDAY... .AN INTENSE STORM SYSTEM WILL CROSS THE REGION TONIGHT. VERY STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP AS THE STORM STARTS TO PULL AWAY FROM THE AREA TONIGHT. WIZ022-038>040-048>050-202100- /O.CON.KGRB.WI.Y.0001.140221T0600Z-140221T1800Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 1044 AM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... * WEST TO SOUTHWEST WINDS WILL BECOME STRONG AND GUSTY AFTER MIDNIGHT AND CONTINUE THROUGH FRIDAY MORNING. * GUSTS UP TO 45 TO 50 MPH WILL BE POSSIBLE. * THE STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. THEY COULD ALSO BLOW AROUND UNSECURED OUTDOOR OBJECTS SUCH AS GARBAGE CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SKOWRONSKI
890 WWUS73 KGRB 202054 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 254 PM CST THU FEB 20 2014 ...STRONG GUSTY WINDS EXPECTED OVER THE FOX VALLEY AND LAKE SHORE LATE TONIGHT THROUGH MIDDAY FRIDAY... .AN INTENSE STORM SYSTEM WILL CROSS THE REGION TONIGHT. VERY STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP AS THE STORM STARTS TO PULL AWAY FROM THE AREA TONIGHT. WIZ022-038>040-048>050-210330- /O.CON.KGRB.WI.Y.0001.140221T0600Z-140221T1800Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 254 PM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... * GUSTY EAST WINDS ARE EXPECTED THIS EVENING. THEN THERE WILL BE A LULL IN THE WINDS DURING THE LATE EVENING AS THE CENTER OF A STRONG STORM SYSTEM CROSSES THE AREA. WINDS WILL SHIFT TO THE WEST TO SOUTHWEST WINDS AND BECOME VERY STRONG AFTER MIDNIGHT. * GUSTS UP TO 50 MPH WILL BE POSSIBLE. * THE STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. THEY COULD ALSO BLOW AROUND UNSECURED OUTDOOR OBJECTS SUCH AS GARBAGE CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SKOWRONSKI
927 WWUS73 KGRB 210238 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 838 PM CST THU FEB 20 2014 ...STRONG GUSTY WINDS EXPECTED OVER THE FOX VALLEY AND LAKE SHORE LATE TONIGHT THROUGH MIDDAY FRIDAY... .AN INTENSE STORM SYSTEM WILL CROSS THE REGION TONIGHT. VERY STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP AS THE STORM MOVES AWAY FROM THE AREA OVERNIGHT. WIZ022-038>040-048>050-211045- /O.CON.KGRB.WI.Y.0001.140221T0600Z-140221T1800Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 838 PM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... * GUSTY EAST TO SOUTHEAST WINDS THIS EVENING WILL SHIFT TO THE WEST OR SOUTHWEST AND BECOMING VERY STRONG AFTER MIDNIGHT. * GUSTS UP TO 50 MPH WILL BE POSSIBLE. * THE STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. THEY COULD ALSO BLOW AROUND UNSECURED OUTDOOR OBJECTS SUCH AS GARBAGE CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS WILL REACH 30 MPH OR GREATER...OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ECKBERG
948 WWUS73 KGRB 211005 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 405 AM CST FRI FEB 21 2014 ...STRONG GUSTY WINDS EXPECTED OVER THE FOX VALLEY AND LAKE SHORE THROUGH MIDDAY... .AN INTENSE STORM SYSTEM WILL EXIT THE STATE EARLY THIS MORNING. VERY STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED AS THE STORM MOVES AWAY FROM THE AREA. WIZ022-038>040-048>050-211800- /O.CON.KGRB.WI.Y.0001.000000T0000Z-140221T1800Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 405 AM CST FRI FEB 21 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * GUSTY WEST OR SOUTHWEST WINDS EXPECTED TODAY. * GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE THIS MORNING. * THE STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. THEY COULD ALSO BLOW AROUND UNSECURED OUTDOOR OBJECTS SUCH AS GARBAGE CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS WILL REACH 30 MPH OR GREATER...OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
500 WWUS73 KGRB 211503 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 903 AM CST FRI FEB 21 2014 ...INTENSE STORM SLOWLY PULLING OUT OF THE AREA... .INTENSE LOW PRESSURE WAS LOCATED OVER CENTRAL LAKE SUPERIOR AT MID-MORNING. THE LOW WILL SLOWLY DRIFT AWAY TO THE NORTH TODAY...THEN BEGIN TO WEAKEN WHEN AS IT MOVES ACROSS SOUTHERN ONTARIO TONIGHT. WINDS WILL BEGIN TO DIMINISH AND LINGERING LIGHT SNOW WILL END AS THE SYSTEM DEPARTS THE REGION. WIZ022-038>040-048>050-211800- /O.CON.KGRB.WI.Y.0001.000000T0000Z-140221T1800Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 903 AM CST FRI FEB 21 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WEST TO SOUTHWEST WINDS WITH SUSTAINED SPEEDS OF 20 TO 30 MPH ARE EXPECTED THIS MORNING. THE WIND WILL GUST TO 40 TO 45 MPH AT TIMES. * THE STRONG WINDS MAY MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. THEY COULD ALSO BLOW AROUND UNSECURED OUTDOOR OBJECTS SUCH AS GARBAGE CANS. * FALLING TEMPERATURES WERE ALSO CAUSING LINGERING MOISTURE TO FREEZE ON ROADWAYS...RESULTING IN PATCHES OF GLARE ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS WILL REACH 30 MPH OR GREATER. THE COMBINATION OF WINDS AND SNOW OR ICE COVERED ROADS WILL MAKE TRAVEL HAZARDOUS. USE EXTRA CAUTION. && $$ SKOWRONSKI
354 WWUS73 KGRB 211738 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1138 AM CST FRI FEB 21 2014 ...INTENSE STORM SLOWLY PULLING OUT OF THE AREA... .INTENSE LOW PRESSURE WAS LOCATED OVER CENTRAL LAKE SUPERIOR LATE THIS MORNING. THE LOW WILL SLOWLY DRIFT AWAY TO THE NORTH THIS AFTERNOON...THEN BEGIN TO WEAKEN WHEN AS IT MOVES ACROSS SOUTHERN ONTARIO TONIGHT. WINDS WILL BEGIN TO DIMINISH AND LINGERING LIGHT SNOW WILL END AS THE SYSTEM DEPARTS THE REGION. WIZ022-038>040-048>050-211845- /O.EXP.KGRB.WI.Y.0001.000000T0000Z-140221T1800Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 1138 AM CST FRI FEB 21 2014 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... THE GUSTY WEST TO SOUTHWEST WINDS WILL BEGIN TO SLOWLY DIMINISH THIS AFTERNOON. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON. $$ SKOWRONSKI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Feb 19, 10:31 PM CST, 5 hours 12 minutes earlier.
Area forecast discussion, Feb 19, 10:31 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1031 PM CST WED FEB 19 2014 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .UPDATE... ISSUED AT 942 PM CST WED FEB 19 2014 NEW GFS HAS COME IN FURTHER WEST AND WARMER THAN THE WRF TONIGHT... THUS SNOW TOTALS SOMEWHAT IN QUESTION IN THE WARNING AREA. IF THIS OCCURS...COULD BE SEVERAL HOURS OF FREEZING RAIN/SLEET AT WAUSAU. IT APPEARS THERE WILL BE A FAIRLY TIGHT SNOWFALL GRADIENT. WILL THAT GRADIENT OCCUR ACROSS OUR WEST...OR JUST TO THE WEST OF OUR FORECAST AREA REMAINS TO BE SEEN. MIDNIGHT SHIFT WILL HAVE THEIR HANDS FULL. WILL LET MIDNIGHT SHIFT TAKE A LOOK AT THE CANADIAN/ECMWF BEFORE MAKING ANY SIGNIFICANT CHANGES. UPDATE ISSUED AT 818 PM CST WED FEB 19 2014 00Z WRF HAS SHIFTED HEAVY SNOW BAND FURTHER WEST TONIGHT...WHICH MATCHES UP VERY WELL WHERE WE HAVE THE CURRENT WINTER STORM WARNING IN EFFECT ACROSS THE FAR WEST. COULD STILL BE SOME SLEET AS FAR NORTH AS RHINELANDER IF THE LATEST WRF IS CORRECT WHICH COULD LOWER SNOWFALL TOTALS SOME. FOR THE REMAINDER OF THE AREA...A MIX OF RAIN...SLEET...SNOW AND FREEZING RAIN STILL EXPECTED WITH RAIN ACROSS THE FOX VALLEY AND LAKESHORE REGION BY MID TO LATE AFTERNOON. WHERE MIXED PRECIPITATION OR ALL RAIN IS OCCURRING EARLY THURSDAY EVENING SHOULD RAPIDLY CHANGE OVER TO SNOW AS UPPER LOW MOVES ACROSS THE REGION. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE LATER THURSDAY AFTERNOON INTO THURSDAY EVENING. PROBABLY WILL NEED SOME TYPE OF WIND HEADLINES WHERE CURRENT WINTER WEATHER HEADLINES ARE NOT IN EFFECT THURSDAY NIGHT...THIS WOULD BE FOR THE FOX VALLEY AND LAKESHORE REGION. STRONG WINDS BEHIND DEPARTING SYSTEM WOULD SUPPORT THE NEED FOR A WIND ADVISORY...AND POSSIBLY A FEW GUSTS APPROACHING HIGH WIND WARNING (50 KNOTS). WILL LET MIDNIGHT SHIFT POST THE WIND ADVISORY FOR TOMORROW EVENING SINCE THERE IS STILL PLENTY OF TIME BEFORE THE EVENT OCCURS. && .SHORT TERM...TONIGHT AND THURSDAY ISSUED AT 245 PM CST WED FEB 19 2014 FOCUS OF THIS PERIOD CENTERS ON THE DEEPENING WINTER STORM OVER THE WESTERN GREAT LAKES REGION STARTING THURSDAY MORNING. BUT FIRST...AS THE HIGH PRESSURE RIDGE SLIDES TO THE EAST TODAY...ABUNDANT SUNSHINE WILL GIVE WAY TO INCREASING MID TO HIGH LEVEL CLOUDS LATER THIS AFTERNOON INTO THIS EVENING. A FEW LOCATIONS COULD SEE TEMPS FALLING THIS EVENING BEFORE CLOUDS THICKEN BUT SHOULD BE SHORT LIVED AS WAA PATTERN IS UNDER WAY. VERY CHALLENGING STORM SYSTEM DUE TO RAPID DEEPENING OF THE SURFACE LOW LATE THURSDAY WITH WARMER AIR WRAPPING INTO THE SYSTEM PROVIDING PCPN TYPE ISSUES...ALONG WITH A TROUBLING CONVECTIVE ELEMENT. ADDED THUNDER TO THE FORECAST THURSDAY AFTERNOON. EXCEPT FOR THE NAM...EARLIER 00Z MODELS HAVE TREND FURTHER WEST WITH THE HEAVY SNOW...TRACKING BOTH THE SURFACE AND H850 LOW WEST OF EAST CENTRAL WISCONSIN. THE 00Z NAM MODEL WAS THE OUTLIER WITH THE MORE EAST TRACK OF THE SURFACE LOW FROM CHI TO NORTHERN LOWER MICHIGAN. THE 12Z NAM DID NOT DEVIATE FROM THAT TRACK AND CONTINUES TO PLACE THE HEAVIER SNOW OVER NORTHEAST WISCONSIN. REST OF THE 12Z RUNS...GFS TRENDED FURTHER WEST WITH A SURFACE LOW OVER WAUSHARA COUNTY AT 00Z FRIDAY BEFORE TRACKING NORTHEAST. THE GEM CAME IN WITH A MORE COMPROMISING TRACK FROM MSN AT 00Z 6 PM THURSDAY TO MARINETTE AT MIDNIGHT...BUT SLOWER. AS A RESULT MODELS ARE NOT QUITE IN COMPLETE AGREEMENT WITH THE TRACK AS WELL AS TIMING. OVERALL A RAPIDLY DEVELOPING SYSTEM WILL TEND TO TREND WEST AND TOWARD THE COLDER AIR. BUT CONSIDERING A DEEPENING SYSTEM AND LIKELY BECOMING CONVECTIVE WITH DECENT LIFT...DID TO WANT TO SHIFT THE BAND OF HEAVY SNOW TO FAR WEST. OVERALL MUCH OF THE WATCH AREA WILL BE UPGRADED TO A WINTER STORM WARNING...WHILE THE REST OF THE AREA WILL BE STARTING OUT WITH AN ADVISORY. THE ADVISORY FOR EAST CENTRAL WISCONSIN WILL END MID FRIDAY AFTERNOON AS PCPN TYPE EXPECTED TO BE RAIN AND POSSIBLY END IN THE DRY SLOT REGION. WAA PCPN AHEAD OF THE DEVELOPING STORM SYSTEM WILL MAKE A RUN AT OUR SOUTHERN AREAS FIRST TOWARD MORNING. POTENTIAL OF A ZR-S-SLEET MIX AT THE ONSET THURSDAY MORNING BEFORE CHANGING TO MOSTLY RAIN IN THE AFTERNOON. BUT AS THE SYSTEM DEPARTS IN THE LATE AFTERNOON OR EVENING...THE AIR COLUMN WILL COOL AGAIN AND MAY TURN TO A BRIEF PERIOD OF HEAVY SNOW. WITH MORE RAIN EXPECTED...RUNOFF AND LIKELY CLOGGED STORM DRAINAGE SYSTEMS MAY PRODUCE SOME MINOR FLOODING ON AREA STREETS OVER EAST CENTRAL WISCONSIN BY THURSDAY AFTERNOON. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY ISSUED AT 245 PM CST WED FEB 19 2014 AS THE MAJOR LATE WINTER STORM LIFTS NWD TOWARD HUDSON BAY..THE ERN PACIFIC UPR RDG BUILDS TOWARD AK/YUKON TERRITORY AND AMPLIFIES THE MEAN FLOW. THIS PATTERN SHOULD LOOK FAMILIAR TO EVERYONE BY NOW AS THIS UPR RDG COMBINES WITH THE E-CNTRL NOAM UPR TROF TO BRING ARCTIC AIR BACK TO WI. TEMPS WL BE 15 TO 25 DEGS BELOW NORMAL FROM SAT THRU NEXT WED WITH ANY SYSTEMS DIVING SEWD THRU THE PLAINS AND MISSING NE WI. THE STRONG...VERTICALLY-STACKED STORM IS FCST TO SLOWLY LIFT N-NE ACROSS NE WI THU EVENING AND TOWARD CNTRL SECTIONS OF LAKE SUPERIOR THU NGT. ANY MIXED PCPN OVER E-CNTRL WI WL GRADUALLY CHANGE TO ALL SNOW THU EVENING AS COLDER AIR BEGINS TO PULL INTO THE REGION. MEANWHILE...CNTRL/N-CNTRL WI TO STILL BE RECEIVING MODERATE TO HEAVY SNOW JUST WEST OF THE STORM TRACK. AN ADDITIONAL 3-6" OF SNOW IS POSSIBLE ON AVERAGE...ALTHO WRN SECTIONS OF VILAS COUNTY COULD EASILY SEE ANOTHER 5 TO 8". LESSER AMOUNTS ARE EXPECTED FARTHER TO THE EAST WITH LAKESHORE AREAS ONLY SEEING AN ADDITIONAL INCH. ANOTHER CONCERN WL BE THE INCREASE IN WINDS AFTER MIDNGT AND THE POTENTIAL FOR BLOWING/DRIFTING SNOW (ESPECIALLY ON NORTH-SOUTH ROADS). HEADLINES WL BE NEEDED THRU THU NGT BETWEEN THE SNOW THU EVENING AND THE DIMINISHING SNOW/BLOWING AND DRIFTING SNOW THU NGT. THE STORM MOVES INTO CNTRL CANADA WITH A BROAD CYCLONIC FLOW LEFT OVER NE WI. BEST CHC OF SEEING SNOW SHWRS WOULD BE OVER NRN WI BETWEEN THE CYCLONIC FLOW AND WRAP-AROUND MOISTURE. STRONG WEST WINDS OF 20 TO 30 MPH WITH GUSTS PERHAPS SURPASSING 40 MPH WL PERSIST THRU MOST OF FRI AND WL HAVE TO CONTEMPLATE A WIND ADVY ONCE THE SNOWS END. CAA ADVECTING INTO THE STATE WL TRANSLATE INTO A MINIMAL RISE IN TEMPS WITH READINGS EXPECTED TO ONLY REACH THE 20 TO 25 DEG RANGE. COLDER AIR CONTS TO SETTLE OVER THE GREAT LAKES FRI NGT AS THE ERN PACIFIC UPR RDG BUILDS TOWARD AK/YUKON TERRITORY AND THE BROAD DOWNSTREAM UPR TROF SETS UP FROM THE NRN ROCKIES TO THE MID- ATLANTIC STATES. NE WI TO BE IN A TRANSITION BETWEEN THE DEPARTED STORM NEAR HUDSON BAY AND A LARGE AREA OF CANADIAN HI PRES EXTENDED FROM ALBERTA SEWD TO THE CNTRL PLAINS. MORE CLOUDS NORTH/ LESS CLOUDS SOUTH WITH MIN TEMPS EITHER IN THE SINGLE DIGITS ABOVE OR BELOW ZERO. WIND CHILLS BY DAYBREAK ARE FCST TO BE IN THE TEENS BELOW ZERO. THE FCST FOR THIS WEEKEND THRU THE MIDDLE OF NEXT WEEK TO BE DOMINATED BY THE WEST COAST/WRN CANADA UPR RDG AND DOWNSTREAM E-CNTRL NOAM UPR TROF. THE ONLY PCPN THREAT WOULD OCCUR MON AFTERNOON/NGT AS A CLIPPER DIVES SE INTO THE CNTRL PLAINS...THEN TURNS EAST THRU THE OHIO RIVER/TN VALLEY REGIONS. THE NRN EXTENT OF THE LIGHT SNOW MAY APPROACH SRN SECTIONS OF THE FCST AREA...BUT THE HEAVIER PCPN AMOUNTS WOULD STAY TO OUR SOUTH. OTHERWISE...DRY AND VERY COLD CONDITIONS TO PREVAIL OVER NE WI WITH MAINLY SUB-ZERO MIN TEMPS (AWAY FROM LAKE MI) AND MAX TEMPS 15 TO 25 DEGS BELOW NORMAL (SINGLE DIGITS AND TEENS). && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1026 PM CST WED FEB 19 2014 MAJOR WINTER STORM TO BRING SIGNIFICANT AIR TRAVEL DELAYS TO THE REGION THURSDAY AND THURSDAY NIGHT. CIGS AND VISIBILITIES WILL LOWER LATE TONIGHT AS SNOW MOVES INTO THE REGION FROM THE SOUTH. PROBABLY WILL ARRIVE SOUTH OF KGRB TO KAUW LINE AROUND 12Z...THEN REACH NORTHERN WISCONSIN TOWARDS 18Z. FOR LOCATIONS NORTH OF KIMT TO KISW LINE...PRECIPITATION SHOULD BE MAINLY IN THE FORM OF SNOW...WHICH WILL BE HEAVY AT TIMES THURSDAY AFTERNOON INTO THURSDAY EVENING. EAST OF KIMT TO KISW LINE...A MIX OF SLEET... FREEZING RAIN...RAIN AND SNOW IS EXPECTED. BY MID AFTERNOON...IT SHOULD BE PRIMARILY RAIN FROM THE FOX VALLEY EAST TO THE LAKESHORE REGION. LATE THURSDAY AFTERNOON INTO THURSDAY EVENING...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS EAST-CENTRAL AND PORTIONS OF NORTHEAST WISCONSIN. ANY MIXED PRECIPITATION OR RAIN WILL QUICKLY CHANGE OVER TO SNOW FROM SOUTHWEST TO NORTHEAST AS COLDER AIR AT THE SURFACE AND ALOFT WORK INTO THE REGION. VERY STRONG WINDS CAN BE EXPECTED BEHIND THE SYSTEM...WITH GUSTS OF 40 TO 45 KNOTS AFTER 04Z ACROSS NORTHEAST WISCONSIN. && .MARINE... ISSUED AT 245 PM CST WED FEB 19 2014 BEHIND A STRONG CYCLONE...WEST WINDS WILL BECOME STRONG AND GUSTY THU NGT AND FRI. WIND GUSTS ARE PROJECTED TO REACH GALE FORCE AFTER MIDNIGHT THU NGT AND GALES WOULD THEN CONT INTO FRI AFTERNOON. A GALE WATCH REMAIN IN EFFECT. && .HYDROLOGY... ISSUED AT 245 PM CST WED FEB 19 2014 HIGH TEMPS WARMING INTO THE 30S TODAY AND THURSDAY WILL CONTINUE TO PECK AT THE SNOW PACK THIS WEEK. SYSTEM FOR THURSDAY STILL HAS THE POTENTIAL OF PRODUCING UP TO A HALF INCH OF RAIN OR WATER EQUIVALENT OVER PARTS OF EAST CENTRAL WISCONSIN INCLUDING THE LAKESHORE COUNTIES. SOME MINOR PONDING MAY OCCUR ON CITY STREETS WHERE DRAINAGE SYSTEMS REMAIN CLOGGED WITH SNOW AND ICE. COLDER AIR AND MAINLY DRY CONDITIONS THEN RETURN FOR THE WEEKEND AND INTO MUCH OF NEXT WEEK TO HALT OR LIMIT THE SNOW MELT. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 AM TO 3 PM CST THURSDAY FOR WIZ022-038>040-048>050. WINTER WEATHER ADVISORY FROM 6 AM THURSDAY TO 6 AM CST FRIDAY FOR WIZ036-037-045. WINTER WEATHER ADVISORY FROM NOON THURSDAY TO 6 AM CST FRIDAY FOR WIZ012-013-020-021-031-073-074. WINTER STORM WARNING FROM 9 AM THURSDAY TO 6 AM CST FRIDAY FOR WIZ030-035. WINTER STORM WARNING FROM NOON THURSDAY TO 6 AM CST FRIDAY FOR WIZ005-010-011-018-019. && UPDATE.........ECKBERG SHORT TERM.....TDH LONG TERM......AK AVIATION.......ECKBERG MARINE.........AK HYDROLOGY......TDH
Hazardous weather outlook, Feb 19, 3:04 PM CST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 304 PM CST WED FEB 19 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 304 PM CST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A LATE WINTER STORM WITH HEAVY SNOW...MIXED PRECIPITATION AND RAIN WILL IMPACT MUCH OF THE AREA THURSDAY THROUGH THURSDAY NIGHT. A DEEPENING LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS TO SOUTH-CENTRAL WISCONSIN ON THURSDAY...BEFORE MOVING NORTH- NORTHEAST TOWARD CENTRAL LAKE SUPERIOR THURSDAY NIGHT. THIS TRACK FAVORS A SWATH OF HEAVY SNOW OF 7 TO 14 INCHES WEST OF A LINE FROM WISCONSIN RAPIDS TO CRANDON. SOUTHEAST OF THIS LINE BUT NORTHWEST OF THE FOX CITIES...BETWEEN 3 TO 6 INCHES OF SNOW IS POSSIBLE ALONG WITH A PERIOD OF MIXED PRECIPITATION. FOR THE FOX CITIES AND AREAS EASTWARD TOWARD THE LAKESHORE...LIGHT SNOW THURSDAY MORNING WILL TURN TO MAINLY RAIN IN THE AFTERNOON BEFORE TURNING BACK TO SNOW THURSDAY EVENING. BEHIND THE STORM...STRONG AND GUSTY WEST WINDS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING OF THE NEW SNOW LATE THURSDAY NIGHT INTO FRIDAY MORNING. A WINTER STORM WARNING HAS BEEN POSTED FOR PORTIONS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. A WINTER WEATHER ADVISORY HAS BEEN POSTED FOR THE REST OF CENTRAL...FAR NORTHEAST AND EAST-CENTRAL WISCONSIN FOR THURSDAY AND THURSDAY NIGHT. PLEASE SEE THE CORRESPONDING WINTER WEATHER MESSAGE REGARDING MORE INFORMATION ON THIS WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL...ICE OR RAINFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY ON THURSDAY AND THURSDAY NIGHT. ANY OBSERVATIONS OF STREET FLOODING OVER EAST CENTRAL WISCONSIN FOR THURSDAY WILL BE APPRECIATED. LMZ521-522-541>543-202115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 304 PM CST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY WEST GALES ARE EXPECTED FROM THURSDAY NIGHT INTO FRIDAY. TDH/AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 4:00 AM CST | Gale Warning | GRB | 41 hr |
Nearby
Wind Advisories in Wisconsin, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.